Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 267, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 26, 2008, 12:44 PM CDT for Decatur County, Hardin County, McNairy County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2008, 12:44 PM CDT (17:44 UTC)
- Expired
- May 26, 2008, 1:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Decatur County, TN, Hardin County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 144 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:29 AM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 26, 9:29 AM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 929 AM CDT MON MAY 26 2008 .UPDATE... INCREASED RAIN CHANCES AND ADDED HEAVY RAINFALL MENTION FOR THE REST OF TODAY ALONG AND NORTH OF INTERSTATE 40. ALSO...LOWERED AFTERNOON TEMPERATURES SLIGHTLY IN THESE LOCATIONS. && .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG AND NORTH OF INTERSTATE 40 TODAY. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS. ALSO...HEAVY RAINFALL OF 1 TO 3 INCHES IS POSSIBLE AS WELL WHICH MAY CAUSE LOCALIZED FLOODING. AT 915 AM CDT...A WARM...MOIST...AND VERY UNSTABLE AIRMASS WAS OVER THE MIDSOUTH WITH TEMPERATURES RANGING FROM NEAR 70 IN RAIN COOLED AREAS NEAR UNION CITY AND PARIS TN TO THE MID 80S AT MEMPHIS TN. DEWPOINTS WERE MAINLY IN THE 68 TO 75 DEGREE RANGE. SCATTERED THUNDERSTORMS WERE NEAR A LOW LEVEL BOUNDARY CONVERGENCE LINE FROM UNION CITY TN TO RIPLEY TN. ADDITIONAL STORMS WERE MOVING INTO NE AR ALONG A DECAYING MCS AND OUTFLOW BOUNDARY. A COLD FRONT WAS SITUATED FROM NEAR KANSAS CITY MO TO NORTHERN MICHIGAN. REST OF TODAY...THE COMBINATION OF NEARBY OUTFLOW BOUNDARIES FROM OLD MCS/S...ABUNDANT LOW LEVEL MOISTURE...AND HIGH INSTABILITY WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PARTS OF THE MIDSOUTH...PARTICULARLY ALONG AND NORTH OF INTERSTATE 40. INCREASED RAIN CHANCES IN THESE AREAS. THINK HEAVY RAINFALL WILL BE THE MAIN THREAT AS PRECIP ABLE WATER VALUES WILL EXCEED 1.8 INCHES...WHICH COULD CAUSE A QUICK 1 TO 3 INCHES IN HEAVIEST STORMS. THINK ANY FLOODING WOULD BE VERY ISOLATED...SO NO FLASH FLOOD WATCH IS ANTICIPATED. AS FAR AS SEVERE THUNDERSTORM POTENTIAL...A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OVER 60 MPH BEING THE MAIN HAZARD. THE AIR WILL BE VERY UNSTABLE...SBCAPES EXCEEDING 3500 J/KG THIS AFTERNOON OVER THE MIDSOUTH. BASED ON MORNING SOUNDINGS... MICROBURST POTENTIAL IS VERY HIGH. WARM MID LEVELS SHOULD KEEP HAIL PRODUCTION LOW. OVERALL...THINK THERE WILL BE SOME SEVERE REPORTS...BUT SINCE THE STORM ORGANIZATION WILL NOT BE THE GREATEST WITH 0-6 KM SHEAR AROUND 25 KTS...WIDESPREAD SEVERE IS UNLIKELY. TEMPERATURES THIS AFTERNOON WILL GET INTO THE UPPER 80S AND LOWER 90S OVER THE ENTIRE AREA. NOT CONFIDENCE OF MUCH SHOWER/STORM DEVELOPMENT SOUTH OF INTERSTATE 40 FARTHER FROM THE FRONT AND WHERE THE AIR SHOULD BE BETTER CAPPED. && .PREV DISCUSSION... /ISSUED 329 AM CDT MON MAY 26 2008/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT UPPER RIDGE OVER THE MID SOUTH SHOWING SIGNS OF BREAKING DOWN AS A SHORTWAVE CURRENTLY TRANSLATING ACROSS SOUTHEASTERN MO. THE RESULT HAS BEEN DEVELOPING SHOWERS AND THUNDERSTORMS ACROSS NE AR AND THE NRN SECTIONS OF THE MO BOOTHEEL REGION. ANTICIPATE THAT THESE STORMS WILL MOVE EAST WITH THE LIFT ASSOCIATED WITH THE SHORTWAVE. FOCUS WILL SHIFT WEST WHERE A BROKEN LINE OF THUNDERSTORMS EXISTS EXTENDING FROM ST LOUIS TO OKLAHOMA CITY. THESE STORMS MAY SURVIVE THE TRIP EAST INTO THE MID SOUTH BY THIS AFTERNOON. ALSO CONCERNED WITH ADDITIONAL THUNDERSTORM DEVELOPMENT DUE TO STEEP LAPSE RATES AND UNCAPPED ATMOSPHERE. CHANCES FOR RAIN SLIGHTLY HIGHER THAN SUNDAY/S. WEAKENING UPPER RIDGE CONTINUES CAUSING THUNDERSTORM CHANCES TO PERSIST INTO TONIGHT...TUESDAY AND TUESDAY NIGHT. SOME STORMS MAY BECOME SEVERE TODAY AND AGAIN ON TUESDAY. A COLD FRONT WILL SEEP INTO THE MID SOUTH TUESDAY NIGHT AND WEDNESDAY...HOWEVER TEMPERATURES WILL DROP TO NEAR NORMAL AFTER THE FRONTAL PASSAGE. LONG TERM...THURSDAY THROUGH SUNDAY 00Z ECMWF/GFS IN DECENT AGREEMENT OVERALL ACROSS THE MID SOUTH THROUGH THE PERIOD WITH THE ONLY EXCEPTION OF THE GFS BRINGING A TROPICAL SYSTEM UP FROM THE YUCATAN PENINSULA INTO THE GULF AT THE END OF THE PERIOD. OTHERWISE...SHOWER THUNDERSTORM ACTIVITY WILL COME TO AND END THURSDAY MORNING AS HIGH PRESSURE RETURNS TO THE MID SOUTH. ADDED LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS NEXT WEEKEND AS A COLD FRONT APPROACHES THE MID SOUTH AND POTENTIALLY STALLS OUT TOWARDS THE BEGINNING OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MEM 91 73 88 72 / 50 30 50 40 MKL 89 71 84 67 / 50 30 70 40 JBR 87 72 87 69 / 70 40 60 40 TUP 89 70 86 69 / 30 20 60 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS/AC/CJC
Hazardous weather outlook, May 26, 9:35 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 935 AM CDT MON MAY 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271645- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 935 AM CDT MON MAY 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL OF 1 TO 3 INCHES MAY OCCUR IN SOME LOCATIONS THROUGH 10 PM CDT ACROSS THE MIDSOUTH...PARTICULARLY ALONG AND NORTH OF INTERSTATE 40. THIS MAY CAUSE LOCALIZED FLOODING. STRONG TO PERHAPS A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 10 PM CDT ACROSS THE MIDSOUTH...PARTICULARLY ALONG AND NORTH OF INTERSTATE 40. DAMAGING WINDS UP TO 60 MPH ALONG WITH HAIL UP TO THE SIZE OF DIMES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MIDSOUTH ON TUESDAY. ABUNDANT LOW LEVEL MOISTURE AND A STRONG UPPER LEVEL DISTURBANCE WILL ALLOW THUNDERSTORMS TO DEVELOP. THESE STORMS WILL LIKELY PRODUCE DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY LOCALLY BE REQUIRED TODAY ACROSS PARTS OF THE MIDSOUTH. SPOTTER ACTIVATION MAY BE REQUESTED TUESDAY AS WELL. MBS
In the hours before
Special weather statement, May 26, 10:33 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1033 AM CDT MON MAY 26 2008 ARZ026>028-261630- CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR- 1033 AM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF LEPANTO AT 1033 AM CDT... MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...LEPANTO... LUXORA...MANILA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1130 AM CDT. KNS
Special weather statement, May 26, 10:52 AM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1052 AM CDT MON MAY 26 2008 TNZ004-021-052-054-261645- CARROLL TN-HENRY TN-HENDERSON TN-MADISON TN- 1052 AM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE... SOUTHERN HENRY COUNTY IN NORTHWEST TENNESSEE... NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... NORTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES WEST OF SPRINGVILLE TO 3 MILES WEST OF SPRING CREEK AT 1052 AM CDT...MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CARROLL...HENDERSON...HENRY AND MADISON COUNTIES... INCLUDING THE CITIES OF HUNTINGDON...MCKENZIE AND PARIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1145 AM CDT. KNS
Special weather statement, May 26, 12:04 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1204 PM CDT MON MAY 26 2008 MSZ005-006-009-TNZ091-092-261800- ALCORN MS-TISHOMINGO MS-PRENTISS MS-HARDIN TN-MCNAIRY TN- 1204 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI... PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM WENASOGA TO 8 MILES WEST OF WHEELER AT 1204 PM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN ALCORN...HARDIN...MCNAIRY...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING THE CITIES OF BOONEVILLE...CORINTH...IUKA AND SELMER...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 100 PM CDT. KNS
Special weather statement, May 26, 12:24 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1224 PM CDT MON MAY 26 2008 TNZ021-054-055-261815- DECATUR TN-CARROLL TN-HENDERSON TN- 1224 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN DECATUR COUNTY IN TENNESSEE... SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE... HENDERSON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF MIDDLE FORK TO 5 MILES SOUTH OF LEXINGTON AT 1224 PM CDT...MOVING EAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 PM CDT. KNS
Special weather statement, May 26, 12:32 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1232 PM CDT MON MAY 26 2008 TNZ049-050-261815- HAYWOOD TN-TIPTON TN- 1232 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... EASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 16 MILES WEST OF BROWNSVILLE AT 1232 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN HAYWOOD AND TIPTON COUNTIES...INCLUDING THE CITY OF BROWNSVILLE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 115 PM CDT.
Special weather statement, May 26, 12:37 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1237 PM CDT MON MAY 26 2008 TNZ003-020-021-261830- CARROLL TN-GIBSON TN-WEAKLEY TN- 1237 PM CDT MON MAY 26 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... WESTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... GIBSON COUNTY IN NORTHWEST TENNESSEE... WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF TRENTON AT 1237 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CARROLL...GIBSON AND WEAKLEY COUNTIES...INCLUDING THE CITIES OF HUMBOLDT...MARTIN...MCKENZIE...MILAN AND TRENTON...SHOULD MONITOR THIS STORM CLOSELY..
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:07 PM CDT | Areal Flood Advisory | MEG | Alcorn, Prentiss, Tishomingo | 113 min |
| May 26, 2:30 PM CDT | Flash Flood Warning | MEG | Prentiss, Tishomingo | 3 hr |
| May 26, 4:18 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 42 min |
| May 26, 5:26 PM CDT | Flash Flood Warning | MEG | Prentiss, Tishomingo | 109 min |
| May 26, 5:27 AM CDT | Severe Thunderstorm Warning | MEG | Obion | 15 min |
| May 26, 11:18 AM CDT | Areal Flood Advisory | MEG | Carroll, Henderson, Madison | 117 min |
| May 26, 12:24 PM CDT | Flash Flood Warning | MEG | Carroll, Decatur, Henderson | 5 hr |
| May 26, 12:44 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Weakley | 46 min |
| May 26, 1:29 PM CDT | Flash Flood Warning | MEG | Madison | 3 hr |
| May 26, 1:34 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Madison | 30 min |
| May 26, 3:08 PM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 3 hr |
| May 26, 4:20 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 40 min |
| May 26, 5:38 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Lauderdale, Tipton | 52 min |
| May 26, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Haywood, Madison | 42 min |
| May 26, 6:37 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Madison | 38 min |
| May 26, 6:45 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 20 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 47 min |
| May 25, 9:53 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 52 min |
| May 26, 4:53 PM CDT | Severe Thunderstorm Warning | MEG | Poinsett | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.